MAUDE Adverse Event Report: STRYKER TRAUMA KIEL LONG NAIL KIT R1.5, TI, RIGHT GAMMA3® Ø10X260MM X 125°; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER TRAUMA KIEL LONG NAIL KIT R1.5, TI, RIGHT GAMMA3® Ø10X260MM X 125°; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 3425-0280S
Health Effect - Clinical Code No Code Available (3191)
Date of Event 03/13/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Once the investigation has been completed, any additional information will be reported in a supplemental report.
 
Event or Problem Description
The patient underwent gamma3 surgery on (b)(6) 2017.When the patient visited a hospital with another disease, shortening of right leg was pointed out, and then transferred to the hospital that the initial surgery was performed.X-ray showed a femoral head perforation but the patient did not feel any pain due to schizophrenia, this was one of the reason why the perforation was advanced in the surgeon's opinion.Revision surgery was performed on (b)(6) 2018, the lag screw which reached intestinal tract was removed with laparoscopic surgery, and the gamma3 nail was removed subsequently.There were no damages noted to the lag screw by a set screw.In the surgeon's opinion, the main reason of the perforation was the set screw was not reached to the lag screw.Femoral head perforation, revision.
 
Additional Manufacturer Narrative
Correction to catalog number.Referring to the product inquiry the long nail kit r1.5, ti, right gamma3® ø10x260mm x125° and the lag screw, ti gamma3® ø10.5x100mm are subject products.No further associated products were reported.Failures in material or manufacturing were not found.Review of the device history records for the reported devices revealed no discrepancies; the devices were documented faultless prior to distribution.The received long nail, set screw (part of the nail kit) and lag screw show intense traces of use.There are friction marks all over the returned lag screw ¿ under stereo-microscope identified as material abrasion respectively significant bearing points during the period of implantation.The formation of these marks indicates rotation of the lag screw.Nevertheless, no mark or imprint is visible at the ground of one of the four grooves.If the set screw would have been inserted as intended, a small imprint would be visible at the ground of one of the grooves (the superior one).At the returned set screw the thread tips as well as the white ¿nylstop¿ in the middle of the thread of the set screw are worn, but there is neither any mark nor imprint at the tip of the set screw indicating any contact with the lag screw as intended.This clearly indicates that the set screw had not been placed properly as intended in order to avoid rotating movement of the lag screw.During functional testing the set screw was screwed into the returned nail, and it was proved that the set screw could be screwed in as deep as intended.Based on the above the reported event is not linked to a deficiency of the device, but is rather considered user related (deviation from surgical technique).Review of complaint history, capa databases, risk analysis and labelling did not identify any conspicuity.The review of the risk assessment for the failure mode indicated the issue was addressed adequately.There are no actions in place related to the reported event for the subject product / product family.No non-conformity was identified.
 
Event or Problem Description

Brand Name
LONG NAIL KIT R1.5, TI, RIGHT GAMMA3® Ø10X260MM X 125°
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
MDR Report Key7383206
Report Number0009610622-2018-00086
Device Sequence Number11081008
Product Code HSB
UDI-Device Identifier04546540375315
UDI-Public(01)04546540375315
Combination Product (Y/N)N
PMA/510(K) Number
K034002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date06/30/2021
Device Model Number3425-0280S
Device Catalogue Number34250260S
Device Lot NumberK091FAF
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 03/13/2018
Supplement Date Received by Manufacturer09/11/2018
Initial Report FDA Received Date03/29/2018
Supplement Report FDA Received Date10/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age82 YR